Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Algebras of Fourier transforms with closed restrictions

Author: Benjamin B. Wells
Journal: Trans. Amer. Math. Soc. 260 (1980), 631-636
MSC: Primary 43A20; Secondary 46J10
MathSciNet review: 574805
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G denote a compact abelian group and let B denote a Banach subalgebra of A, the algebra of complex-valued functions on G whose Fourier series is absolutely convergent. If B contains the constant functions, separates the points of G, and if the restriction algebra, $ B(E)$, is closed in $ A(E)$ for every closed subset E of G, then $ B = A$.

References [Enhancements On Off] (What's this?)

  • [1] I. Glicksberg, Function algebras with closed restrictions, Proc. Amer. Math. Soc. 14 (1963), 158-161. MR 0143050 (26:616)
  • [2] J.-P. Kahane, Séries de Fourier absolument convergentes, Ergebnisse der Math. und ihrer Grenzgebiete, Band 50, Springer-Verlag, Berlin and New York, 1970. MR 0275043 (43:801)
  • [3] Y. Katznelson and W. Rudin, The Stone-Weierstrass property in Banach algebras, Pacific J. Math. 11 (1961), 253-265. MR 0126738 (23:A4032)
  • [4] Sungwoo Suh, Characterization of $ {L^1}(G)$ among its subalgebras, Thesis, Univ. of Connecticut, 1978.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A20, 46J10

Retrieve articles in all journals with MSC: 43A20, 46J10

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society